MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. 5.5 TI 6.5X45MM CANNULATED TRANSLATION SCREW; POLARIS SPINAL SYSTEM - BALLISTA II PERCUTANEOUS SCREW PLACEMENT SYSTEM

ZIMMER BIOMET SPINE INC. 5.5 TI 6.5X45MM CANNULATED TRANSLATION SCREW; POLARIS SPINAL SYSTEM - BALLISTA II PERCUTANEOUS SCREW PLACEMENT SYSTEM
Catalog Number 14-571445C
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2020-00683.
 
Event or Problem Description
It was reported that the threads of one plug were damaged and the tulip of a pedicle screw was splayed/bent during installation in surgery.They were removed and replaced with another screw and plug to complete the procedure.There were no reported patient impacts.This is report one of two for this event.
 
Additional Manufacturer Narrative
A device evaluation was unable to be performed since the screw was not returned and no photos were provided.Potential cause: since the products were not returned, the root cause can't be established.Dhr review and related actions per the dhr review, the parts were likely conforming when it left zimmer biomet control.No actions required.This event is not related to any current actions or recalls or product holds.Device use: this devices are used for treatment.Reported event is not related to a combination of product lines; therefore a compatibility review is not applicable.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
5.5 TI 6.5X45MM CANNULATED TRANSLATION SCREW
Common Device Name
POLARIS SPINAL SYSTEM - BALLISTA II PERCUTANEOUS SCREW PLACEMENT SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key10971290
Report Number3012447612-2020-00682
Device Sequence Number4330115
Product Code NKB
UDI-Device Identifier00880304949003
UDI-Public(01)00880304949003(10)2632811
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K123549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14-571445C
Device Lot Number2632811
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1